This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Severe. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Ketoconazole taken by mouth decreases the ability of your kidneys to remove dofetilide. Itraconazole also decreases your body's ability to remove dofetilide.
What might happen:
When taken with itraconazole or ketoconazole, the levels of dofetilide in your blood may increase. This may cause life-threatening effects to your heart.
What you should do about this interaction:
Contact your healthcare professionals (e.g. doctor or pharmacist) as soon as possible about taking these two medicines together. Let your doctor know right away if you notice and irregular heartbeat or have any dizziness or fainting episodes.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Tikosyn (dofetilide) US prescribing information. Pfizer Inc. December, 2013.
2.Sporanox (itraconazole) US prescribing information. Janssen Pharmaceutica Products, L.P. April, 2015.
3.US Food and Drug Administration (FDA). Drug Development and Drug Interactions: Table of Substrates, Inhibitors and Inducers. Available at: http://www.fda.gov/Drugs/DevelopmentApprovalProcess/DevelopmentResources/D rugInteractionsLabeling/ucm093664.htm. Updated 08/05/2011.
4.Nizoral (ketoconazole oral) US prescribing information. Janssen Pharmaceuticals February, 2014.
5.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.